Alert archive / Ohio / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 27, 1998, 6:42 PM EDT for Allen County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 1998, 6:42 PM EDT (22:42 UTC)
- Expired
- Jun 27, 1998, 7:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Allen County, OH
The radar
The Northern Indiana radar (KIWX), 149 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2641 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
138 WUUS53 KIWX 272244 RRA SVRFWA OHC003-272315- BULLETIN- EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 542 PM EST SAT JUN 27 1998 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN COUNTY IN NORTHWESTERN OHIO * UNTIL 715 PM EDT (615 PM EST) * AT 641 PM EDT... SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHEAST OF LIMA OR 6 MILES NORTHWEST OF LAFAYETTE MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... LAFAYETTE HARROD WEST NEWTON SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE THUNDERSTORMS PRODUCE DESTRUCTIVE HAIL AND DAMAGING WINDS. TAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 11:00 AM EDT, 7 hours 42 minutes earlier.
Area forecast discussion, Jun 27, 11:00 AM EDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 1000 AM EST SAT JUN 27 1998 AREA OF TSRA HAS MOVED E OUT OF FA INTO WRN LK ERIE. SKIES REMAIN MOSTLY CLOUDY AS REMNANTS OF MCS OVER ERN GREAT LAKES REGION CONTINUES TO WEAKEN AND MOVE TO SE. SKIES TO W OF FA ARE MOSTLY SUNNY SO EXPECT GOOD AFTERNOON HEATING AS SKIES START TO CLEAR. ATMOS FAIRLY UNSTABLE WITH LI/S OF -10 ACROSS CNTRL IL AND SRN IN. WILL NOT TAKE MUCH SURFACE HEATING FOR TCU/S AND TSRA TO DEVELOP AGAIN THIS AFTN. SOME TSTMS COULD BECOME SEVERE. FORECASTS COVER THIS WELL. EXCEPT NEAR LK MI OBS MATCH FWC TEMPS WELL. .IWX...NONE. OHARA
In the hours before
Special weather statement, Jun 27, 4:32 PM EDT, 2 hours 10 minutes before
OHZ002-005-016-025-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EST SAT JUN 27 1998 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHWEST OHIO EFFECTIVE UNTIL 1000 PM EDT. COUNTIES INCLUDED IN THE WATCH IN OHIO ARE FULTON...HENRY...PUTNAM AND ALLEN. VERY HEAVY RAINFALL...WIND GUSTS TO 75 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO OR TELEVISION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. OHARA
Special weather statement, Jun 27, 4:32 PM EDT, 2 hours 10 minutes before
OHZ002-005-016-025-280200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 332 PM EST SAT JUN 27 1998 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHWEST OHIO EFFECTIVE UNTIL 1000 PM EDT. COUNTIES INCLUDED IN THE WATCH IN OHIO ARE FULTON...HENRY...PUTNAM AND ALLEN. VERY HEAVY RAINFALL...WIND GUSTS TO 75 MPH AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. STAY TUNED TO NOAA WEATHER RADIO... LOCAL RADIO OR TELEVISION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. OHARA
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | IWX | Fulton | 45 min |
| Jun 27, 5:02 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.